A new error analysis of a mixed finite element method for the quad-curl problem

Chao Wang, Zhengjia Sun, Jintao Cui

Research output: Journal article publicationJournal articleAcademic researchpeer-review

2 Citations (Scopus)

Abstract

In this paper, we study a new numerical approach for a quad-curl model problem which arises in the inverse electromagnetic scattering problems and magnetohydrodynamics (MHD). We first split the quad-curl problem with homogeneous boundary conditions into a system of second order equations, and then apply a mixed finite element method to solve the resulting system. The perturbed mixed finite element method is constructed by using edge elements. The well posedness of the numerical scheme is derived. The optimal error estimates in H(curl) and L2 norms for the primal and auxiliary variables are obtained, respectively. The theoretical results are verified by numerical experiments.

Original languageEnglish
Pages (from-to)23-38
Number of pages16
JournalApplied Mathematics and Computation
Volume349
DOIs
Publication statusPublished - 15 May 2019

Keywords

  • Error analysis
  • Mixed finite element method
  • Quad-curl problem

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this